Announcement

Collapse
No announcement yet.

Accutane cured my acne, but ruined my eyes...

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Accutane cured my acne, but ruined my eyes...

    Hi, my name is Alex and around 9 months ago I went on an accutane cycle which was supervised by my doctor. 80 mg a day basically for 6 months. I had severe cystic acne which covered my back shoulders chest face and neck for 12 years, since I was 10 and I'm 22 now. It's all fully gone now I look amazing.

    However during my cycle I noticed my eyes would become red when I would exercise but then it would subside I thought it was just the accutane. a couple months off of the medicine now I notice I have permenant red crimson veins all over each eye.. My left eye is worse and has corneal scratches...

    I've been to the doctor and he prescribed restasis but my insurance does not cover it so I can't get it... I've been using genteal severe dry eye gel and it doesn't even work.. 2 minutes after I put it on my eyes feel like they have rocks in the back of them.. I can't even form 1 tear on my own.. no matter if i yawn or try to force one it just doesn't happen. I couldn't even form one when i was about to cry looking in the mirror. during the accutane cycle i was using thera tears and genteal gel as well and the symptoms were not even bad.

    I was going to get my degree in computer science but now I don't think I can even go to school since my eyes are so dry and I don't know anything or how to fix them.. My doctor said dry and inflamed but that was all he said he told me to use gel which I was already using which doesn't work... I have to use the gel more then 10 times a day... I don't know what to do...

  • #2
    Hey Alex, you're not alone. Although my dry eyes are not due to Accutane, they are severely red with the veins as you described.

    I highly recommend that you check out the free software "f.lux" (Google it) if you will be spending long hours on the computer. It works by adjusting your screen's temperature (not brightness), so that you have less eye strain and fatigue at night. I am a graphic designer by trade, and it has helped me so much as I live with this dry eye disorder.

    Best of luck to you.

    Comment


    • #3
      Hey Kata,
      I went on accutane about 1988 for about one year. Got rid of the acne on face back and chest, but at the time knowledge was lacking. I didn't know that it dries up mucous secreting glands in the body. But I never got dry eyes from it because it was so long ago. But I agree drugs can cause permanent dry eye both ATD and MGD, and it's not mentioned on the side effect pamphlet. Often, they don't know and it's common with new drugs. Accutane was rather new when I first went on it.

      I know what you mean about computer use. I can't read or type half a page without my eyes stinging and watering. But a few things have decreased that now, they are: It's summer here, and I've been on Doxycycline 100%, non-preserved Prednisolone drops (vials) and Restasis for a few months. The Prednisolone drops are so soothing, it's ashame we can't stay on them forever due to glaucoma risk.

      My job also involved almost constant use of a computer up to 14 hours a day, so i had to quit my career due to the eye trouble. So thanks so much for that resource Alia...I'll look into it

      Comment


      • #4
        I too finished Accutane course 9 months ago and still have horrible problems with DES. Nothing seem to help so far

        Comment

        Working...
        X

        Debug Information